MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC SPEEDARC COMPRESSION IMPLANT KIT 11X15X12MM; BONE STAPLE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC SPEEDARC COMPRESSION IMPLANT KIT 11X15X12MM; BONE STAPLE
Model Number SE-A111512
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There was no known reported patient involvement associated with the complained event.It is unknown when device malfunctioned.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Reporter is synthes sales consultant.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that when sales consultant was going through the inventory on (b)(6) 2018 it was identified that one (1) hammerlock implant kit and one (1) speedarc compression implant kit (non-implanted stock) still sterile packaged were broken.Devices are still packaged and not opened.There was no patient and procedure involvement.This report is for one (1) speedarc compression implant kit 11x15x12mm.This is report 2 of 2 for complaint (b)(4).
 
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device history: device history lot, part number: se-111512a, bme lot number: bmese140281c.Manufacturing date or release to warehouse date: 11 dec 2014.Place of manufacture: biomedical enterprises, (b)(4) lot expiration date: 5 nov 2019.Dhr review: a review of the device history record revealed there were complaint related anomalies during the manufacturing of this product.The device history record shows this lot of 11x15x12mm speed arc staples was processed through the normal manufacturing and inspection.Investigation summary complaint summary: it was reported on (b)(6) 2018, two (2) hammerlock implant kit were defective.It is unknown when the issue was discovered.It is unknown if there was patient and procedure involvement.Visual inspection was performed to determine the failure mode of this complaint.Inspection showed that the inserter broke, releasing the implant.Performed (b)(6) 2018.The items involved in this complaint are part of the bounding.Items were 100% compliant with bme requirements at the moment of release.After investigation, it was determined that the root cause was a molding issue from the provider (protolabs).No manufacturing related issue was identified and/or confirmed, therefore review to the specific prm and prm line is not required.The potential impact of the design in the complaint condition has previously been addressed.No further corrective action is necessary at this time.Conclusion: the complaint condition is confirmed as the speedarc compression implant kit (part # se-111512a, lot # bmese140281c) is broken.Replication of the complaint condition is not applicable as the inserter is already broken.A root cause could not be definitively determined.No manufacturing related issue was identified and/or confirmed.Thus, all further investigations and actions, including assessment of risk, corrective and/or preventative action is proposed or already launched.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.
 
Event or Problem Description
Update,10.12.2018: the devices involved in this complaint were received by bme on oct.12, 2018.
 
Additional Manufacturer Narrative
Depuy synthese is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthese has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthese or its employees that the report constitutes an admission that the device, depuy synthese, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.

Brand Name
SPEEDARC COMPRESSION IMPLANT KIT 11X15X12MM
Common Device Name
BONE STAPLE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7985025
Report Number2939274-2018-54487
Device Sequence Number1552652
Product Code JDR
UDI-Device Identifier00810633021422
UDI-Public(01)00810633021422
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K142292
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/05/2019
Device Model NumberSE-A111512
Device Catalogue NumberSE-111512A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/08/2018
Initial Date Received by Manufacturer 09/28/2018
Supplement Date Received by Manufacturer11/08/2018
11/08/2018
11/20/2018
Initial Report FDA Received Date10/19/2018
Supplement Report FDA Received Date11/12/2018
11/12/2018
11/21/2018
Patient Sequence Number1